Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 210, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 7, 2013, 4:03 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 7, 2013, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:49 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:43 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 7, 2:43 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 243 PM EDT WED AUG 7 2013 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THE REST OF THE WEEK AS A SLOW MOVING COLD FRONT CROSSES THE REGION. && .NEAR TERM /THROUGH TONIGHT/... SHWRS/TSTMS CONT TO DVLP AND MOVE ALG AN OLD OUTFLOW BNDRY ACRS OH. INSTBY CHARTS AND RECENT MESO DATA SHOW MARGINAL CONDS FOR SVR WEA N OF PIT. THREAT HAS BEEN LOCALIZED TO CELL MERGERS SO FAR IN OH. BEST SHEAR SHOULD REMAIN ACRS FAR NRN PA AND SRN ONTARIO. WL MONITOR ANY TRAINING WITH LCLY HVY RAINFALL AS WELL. ELSW...SCT TSTMS HAVE DVLPD IN A PUSH OF MOIST AIR ACRS OH AND WV. EXP THIS GENERAL SCENARIO TO CONT THIS EVE UNTIL CNVCTN BEGINS TO DMNSH AFT SUNSET. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... A CDFNT WL MOV S INTO THE AREA THU AND THU NGT AS ANOTHER SHRTWV MOVS ACRS THE OH VLY. BROUGHT IN LIKELY POPS FM S TO N LT THU AND THU NGT. INSTBY IS SOMEWHAT LMTD BUT PLENTY OF MOISTURE SHOULD ALLOW FOR SHWRS AND PSBL TSTMS. WL MONITOR HEAVY RAINFALL POTENTIAL BUT ATTM NO FOCUSED AREA FOR A WDSPRD FLOOD THREAT. THE FNT WL CONT TO DRIFT SWD FRI INTO CNTRL/SRN PA AND OH. THE SHRTWV WL EXIT FRI MRNG BUT ANOTHER IS EXPD TO MOVE IN LATE FRI WITH ADDNL SHWRS/TSTMS. WARM AND HUMID CONDS WL CONT THRU THE PD. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE CDFNT SHOULD SHIFT SWD SAT NGT AS A SECONDARY TROF/CDFNT DROPS S ACRS THE GT LKS. THESE SYSTEMS SHOULD MOVE OUT OF THE AREA BY SUN WITH BLDG HIGH PRES INTO ERLY NXT WK. TEMPS SHOULD AVG A LITTLE BLO SEASONAL LVLS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... GENL VFR CAN BE EXPECTED FOR MUCH OF THE DAY...BUT DEGRADATION IS FORECAST LTR THIS AFTN AS A CDFNT MOVG ACRS THE GREAT LAKES WL LIKELY DVLP SOME SHWRS AND TSTMS OVR THE UPR OH REGION. HAVE THUS INCLUDED A VCTS FOR PORTS FM BVI NWD AND VCSH ELSEWHERE...BUT HAVE OPTED OUT OF AN OVRNGT MENTION AS MDLS INDICATE WANING SHRTWV SPPRT TO ACCOMPANY THE EVENING STABILIZATION. OTHERWISE...WITH ABUNDANT LLVL MSTR...AND CONTD ASCENT VIA APPRCHG FRONT...RESTRICTIONS FM CIGS AND VSBY ARE ANTICIPATED. INTIAL PROGNOSIS WL BE OF MVFR...BUT FUTURE AMENDMENTS MAY BE MORE PESSIMISTIC. OUTLOOK.../THURSDAY THROUGH MONDAY/... SOME RESTRICTIONS ARE ANTICIPATED FM MRNG CIGS AND FOG...IN ADDITION TO SHWRS AND TSTMS ON THU AND FRI. GENL VFR IS EXPECTED WITH WEEKEND HIGH PRES...ALTHOUGH MRNG RESTRICTIONS MAY LINGER OVR SRN PORTS DUE TO FRONTAL VICINITY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/15
Hazardous weather outlook, Aug 7, 3:52 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 352 PM EDT WED AUG 7 2013 OHZ039>041-048>050-058-059-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-081200- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL- 352 PM EDT WED AUG 7 2013 ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ057-068-069-WVZ012-021>023-041-081200- GARRETT-MUSKINGUM-NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON- TUCKER- 352 PM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 2:59 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED AUG 7 2013
PAZ007-008-014-015-072000-
BUTLER PA-CLARION PA-MERCER PA-VENANGO PA-
259 PM EDT WED AUG 7 2013
...STRONG THUNDERSTORMS WILL AFFECT EASTERN MERCER...EXTREME
NORTHEASTERN BUTLER...VENANGO AND WEST CENTRAL CLARION COUNTIES...
AT 257 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 2 MILES SOUTH OF
HARLANSBURG. THESE STORMS ARE NEARLY STATIONARY.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MERCER... VAN... SUGARCREEK...
STONEBORO... SENECA... POLK...
OIL CITY... MAURICE K GODDARD STATE PARK...
KENNERDELL... FRANKLIN... EMLENTON...
COOPERSTOWN...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4149 7954 4129 7954 4116 7962 4115 7968
4117 7969 4115 7970 4114 7974 4117 8043
4135 8022 4149 8023 4150 8001 4153 7996Special weather statement, Aug 7, 3:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT WED AUG 7 2013
PAZ007-013-072000-
LAWRENCE PA-MERCER PA-
304 PM EDT WED AUG 7 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND EXTREME
SOUTHEASTERN MERCER COUNTIES...
AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF YOUNGSTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BESSEMER... NEW CASTLE... HARLANSBURG...
MCCONNELLS MILL...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4108 8009 4100 8017 4098 8016 4089 8016
4095 8053 4110 8053 4111 8052The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:59 PM EDT | Special Weather Statement | PBZ | Mercer, Venango | 61 min |
| Aug 7, 3:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 56 min |
| Aug 7, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 48 min |
| Aug 7, 4:18 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 42 min |
| Aug 7, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 38 min |
| Aug 7, 4:29 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 46 min |
| Aug 7, 4:49 PM EDT | Special Weather Statement | PBZ | Greene | 56 min |
| Aug 7, 5:01 PM EDT | Special Weather Statement | PBZ | Indiana | 44 min |
| Aug 7, 5:06 PM EDT | Special Weather Statement | PBZ | Indiana | 39 min |
| Aug 7, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Aug 7, 5:40 PM EDT | Special Weather Statement | PBZ | Fayette | 65 min |
| Aug 7, 5:44 PM EDT | Special Weather Statement | PBZ | Washington | 46 min |
| Aug 7, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 50 min |
| Aug 7, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 59 min |
| Aug 7, 6:23 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Aug 7, 6:30 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Fayette, Washington, Westmoreland | 3 hr |
| Aug 7, 6:35 PM EDT | Special Weather Statement | PBZ | Fayette | 40 min |
| Aug 7, 4:08 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 52 min |
| Aug 7, 4:38 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 52 min |
| Aug 7, 5:12 PM EDT | Special Weather Statement | PBZ | Harrison | 48 min |
| Aug 7, 5:54 PM EDT | Areal Flood Advisory | PBZ | Harrison, Jefferson | 3 hr |
| Aug 7, 4:13 PM EDT | Special Weather Statement | PBZ | Wetzel | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.